MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and found to have a broken snake wrist cable at the distal joggle joint.The cable was fully broken.There was no evidence of discoloration, corrosion, or contamination on the cables to indicate a reprocessing-induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.The instrument was installed on an in-house system and driven.The instrument exhibited unintuitive motion.In an attempt to roll the grip tips, while keeping the rest of the instrument stationary, the distal end rotates unexpectedly.The distal end results in a wider swing than is intended.This is likely due to the broken snake wrist cable observed.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Failure analysis confirmed the initial findings.The instrument does appear to exhibit unintuitive motion.With the instrument's wrist bent and the grips open, the master tool manipulator (mtm) was rotated back and forth between the range of motion for the rotation axis.At the end of the range of motion for rotation, the grips moved as expected, spinning and rotating while staying in place.However, around midway between the ends of the range of rotational motion, it was observed that the grips would stop spinning as expected and would unintuitively swing in a circle.The probable root cause of cable breakage, whether partial or full, is attributed to reduction in ultimate strength of the material, which may be the result of damage to the cable through external collisions, during use, or during reprocessing.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal prostatectomy with lymphadenectomy surgical procedure, the cadiere forceps instrument had a loose cable and would not rotate at the wrist.The customer replaced the cadiere forceps instrument with a back-up instrument of the same kind and completed the procedure with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22015154
Report Number2955842-2025-20265
Device Sequence Number21019735
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(10)U10240201
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-57
Device Catalogue Number430009
Device Lot NumberU10240201 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale